MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BBL¿ VDRL ANTIGEN; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BBL¿ VDRL ANTIGEN; SYSTEM, BLOOD CULTURING
Model Number 442194
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd bbl¿ vdrl antigen there was contamination; biological contamination, bacterial, fungal, non viable.The following information was provided by the initial reporter.The customer stated: there was possible contamination with bactec 442194 bottle.The bottle grew the same organism which was not expected.They had an additional 6 bottles tests from the same lot number but none of them were positive for the bacteria isolated from the other two bottles.Customer did not provide the isolate name.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd was unable to reproduce the customer¿s experience with the bactec.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention samples and batch history record review.

Brand Name
BD BBL¿ VDRL ANTIGEN
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13641024
Report Number2647876-2022-00037
Device Sequence Number16700669
Product Code MDB
UDI-Device Identifier00382904421946
UDI-Public00382904421946
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number442194
Device Catalogue Number442194
Device Lot Number1259101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown